we describe the case of an otherwise healthy 3-year old girl who suffered from anti-NMDA receptor encephalitis dominated by a peculiar gait disorder. At onset, she presented with unsteadiness during walking, which was rapidly followed by prolonged epileptic convulsive seizures, treated with intravenous midazolam and valproic acid. On admission, facial dyskinesias and choreo-athetoid movements of the limbs were observed. These hyperkinesias were later seen during periods of unresponsiveness resembling sleep. The epileptic nature of these episodes was ruled out by means of video-EEG recordings, that documented a concomitant EEG pattern intermediate between sleep and wakefulness suggestive of a “Status Dissociatus”. A short-stepped gait, characterized by festination and freezing of gait (FOG), was also noticed.
|Titolo:||Pediatric freezing of gait caused by anti-NMDAR encephalitis|
|Data di pubblicazione:||2019|
|Appare nelle tipologie:||01.01 Articolo in Rivista|